In this pilot study the authors set out to: (a) describe the incidence of taste changes associated with intravenous (i.v.) pentamidine treatment; and (b) determine the factors that are related to making the taste changes better and worse. A convenience sample (N = 18) of adult male outpatients with AIDS participated in this study. One hundred percent of the participants experienced an unpleasant taste after the administration of pentamidine. The largest percentage of patients had a metallic taste (89%, n = 16); while 67% (n = 12) experienced a bitter taste. These data suggest that healthcare providers need to assess for the unpleasant taste associated with i.v. pentamidine and develop appropriate management strategies.
No takes yet. Share an insight, caveat, or question.
Glover et al. (1995) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: